Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 29, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Dec 1, 2012, 2:03 AM MST for 5 counties in Wyoming. It took effect at Dec 2, 2012, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2012, 2:03 AM MST (09:03 UTC)
- In effect from
- Dec 2, 2012, 8:00 AM MST
- Expired
- Dec 2, 2012, 2:25 AM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWUS75 KRIW 010903 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 203 AM MST SAT DEC 1 2012 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING ON SUNDAY... .AFTER SEVERAL DAYS OF MODERATE TO OCCASIONALLY STRONG WINDS ACROSS NATRONA COUNTY AND THE GREEN MOUNTAINS A PERIOD OF WIDESPREAD STRONG WIND IS EXPECTED ON SUNDAY AS THE SURFACE GRADIENT INCREASES AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT. THE STRONG WINDS ARE EXPECTED TO LAST THROUGH SUNDAY NIGHT AND INTO THE EARLY MORNING HOURS ON MONDAY. WYZ019-020-012300- /O.NEW.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 203 AM MST SAT DEC 1 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY SUNDAY MORNING AND MAY BEGIN GUSTING OVER 60 MPH BY SUNRISE SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BEFORE THE FRONTAL PASSAGE SUNDAY EVENING. WINDS WILL SHIFT TO THE WEST AFTER MIDNIGHT BUT COULD STILL GUST NEAR 60 MPH IN FAVORED AREAS. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH MAY BECOME WIDESPREAD BY SUNDAY MORNING. WINDS WILL INCREASE AND BECOME MORE WIDESPREAD EARLY SUNDAY EVENING WITH GUSTS OVER 75 MPH POSSIBLE IN FAVORED AREAS. WIND SPEEDS WILL DECREASE BEHIND THE FRONT AND SHIFT TO THE WEST...TAPERING OFF MONDAY MORNING. * IMPACTS...STRONG WIND MAY BE WIDESPREAD ACROSS THE WATCH AREA AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS ON SUNDAY. IN ADDITION...WIND MAY BE STRONG ENOUGH TO CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
2 follow-up statements
110 WWUS75 KRIW 012112 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 212 PM MST SAT DEC 1 2012 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF WESTERN AND CENTRAL WYOMING ON SUNDAY... .AFTER SEVERAL DAYS OF MODERATE TO OCCASIONALLY STRONG WINDS ACROSS NATRONA COUNTY...THE GREEN MOUNTAINS AND THE ABSAROKA MOUNTAINS A PERIOD OF WIDESPREAD STRONG WIND IS EXPECTED ON SUNDAY AS THE SURFACE GRADIENT INCREASES AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT. THE STRONG WINDS ARE EXPECTED TO LAST THROUGH SUNDAY NIGHT AND INTO THE EARLY MORNING HOURS ON MONDAY. WYZ002-021000- /O.EXA.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/ ABSAROKA MOUNTAINS- 212 PM MST SAT DEC 1 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY SUNDAY MORNING AND MAY BEGIN GUSTING OVER 75 MPH BY SUNRISE SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BEFORE THE FRONTAL PASSAGE SUNDAY EVENING. WINDS WILL SHIFT TO THE WEST AFTER MIDNIGHT BUT COULD STILL GUST NEAR 75 MPH IN FAVORED AREAS. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 75 MPH MAY BECOME SUNDAY MORNING. WIND SPEEDS WILL DECREASE BEHIND THE FRONT AND SHIFT TO THE WEST...TAPERING OFF MONDAY MORNING. * IMPACTS...STRONG WIND MAY BE WIDESPREAD ACROSS THE WATCH AREA AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS ON SUNDAY. IN ADDITION...WIND MAY BE STRONG ENOUGH TO CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-020-021000- /O.CON.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 212 PM MST SAT DEC 1 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY SUNDAY MORNING AND MAY BEGIN GUSTING OVER 60 MPH BY SUNRISE SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BEFORE THE FRONTAL PASSAGE SUNDAY EVENING. WINDS WILL SHIFT TO THE WEST AFTER MIDNIGHT BUT COULD STILL GUST NEAR 60 MPH IN FAVORED AREAS. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH MAY BECOME WIDESPREAD BY SUNDAY MORNING. WINDS WILL INCREASE AND BECOME MORE WIDESPREAD EARLY SUNDAY EVENING WITH GUSTS OVER 75 MPH POSSIBLE IN FAVORED AREAS. WIND SPEEDS WILL DECREASE BEHIND THE FRONT AND SHIFT TO THE WEST...TAPERING OFF MONDAY MORNING. * IMPACTS...STRONG WIND MAY BE WIDESPREAD ACROSS THE WATCH AREA AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS ON SUNDAY. IN ADDITION...WIND MAY BE STRONG ENOUGH TO CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
918 WWUS75 KRIW 020925 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 225 AM MST SUN DEC 2 2012 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF WESTERN AND CENTRAL WYOMING TODAY... .AFTER SEVERAL DAYS OF MODERATE TO OCCASIONALLY STRONG WINDS ACROSS NATRONA COUNTY...THE GREEN MOUNTAINS AND THE ABSAROKA MOUNTAINS A PERIOD OF WIDESPREAD STRONG WIND IS EXPECTED TODAY AS THE SURFACE GRADIENT INCREASES AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT. THE STRONG WINDS ARE EXPECTED TO LAST INTO THE EARLY MORNING HOURS ON MONDAY. WYZ019-020-022130- /O.UPG.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/ /O.NEW.KRIW.HW.W.0031.121202T1500Z-121203T1000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 225 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING AND WILL BEGIN GUSTING OVER 60 MPH BY SUNRISE. THE STRONGEST WINDS ARE EXPECTED BEFORE THE FRONTAL PASSAGE THIS EVENING. WINDS WILL SHIFT TO THE WEST AFTER MIDNIGHT BUT COULD STILL GUST NEAR 60 MPH IN FAVORED AREAS. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL BECOME WIDESPREAD THIS MORNING. WINDS WILL INCREASE EVEN MORE EARLY THIS EVENING WITH GUSTS OVER 75 MPH POSSIBLE IN FAVORED AREAS. WIND SPEEDS WILL DECREASE BEHIND THE FRONT AND SHIFT TO THE WEST...TAPERING OFF MONDAY MORNING. * IMPACTS...STRONG WIND WILL BE WIDESPREAD ACROSS THE WARNED AREA AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS TODAY AND TONIGHT. IN ADDITION...WIND MAY BE STRONG ENOUGH TO CAUSE PROPERTY DAMAGE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-022130- /O.UPG.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/ /O.NEW.KRIW.HW.W.0031.121202T1500Z-121203T1000Z/ ABSAROKA MOUNTAINS- 225 AM MST SUN DEC 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING AND WILL BEGIN GUSTING OVER 75 MPH BY SUNRISE. THE STRONGEST WINDS ARE EXPECTED BEFORE THE FRONTAL PASSAGE THIS EVENING. WINDS WILL SHIFT TO THE WEST AFTER MIDNIGHT AND WILL STILL GUST NEAR 75 MPH IN FAVORED AREAS. * WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 75 MPH ARE EXPECTED TO DEVELOP THIS MORNING AND LAST THROUGH THE DAY TODAY. WIND SPEEDS WILL DECREASE SLIGHTLY BEHIND THE FRONT AND SHIFT TO THE WEST...TAPERING OFF MONDAY MORNING. * IMPACTS...STRONG WIND WILL BE WIDESPREAD ACROSS THE WARNED AREA AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS TODAY AND TONIGHT. IN ADDITION...WIND MAY BE STRONG ENOUGH TO CAUSE PROPERTY DAMAGE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ018-022130- /O.NEW.KRIW.HW.A.0030.121202T2100Z-121203T0700Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 225 AM MST SUN DEC 2 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING ACROSS THE WIND RIVER MOUNTAINS WITH GUSTS OVER 70 MPH EXPECTED...SOME OF THESE WINDS MAY BE FORCED DOWN INTO THE FOOTHILLS THIS AFTERNOON AND EVENING AHEAD OF AND ALONG WITH A STRONG COLD FRONTAL PASSAGE. WINDS WILL BECOME MORE WESTERLY BEHIND THE FRONT...ENDING THE THREAT OF DAMAGING WIND GUSTS IN THE FOOTHILLS. * WIND...SOUTHWEST WINDS MAY BEGIN GUSTING OVER 60 MPH THIS AFTERNOON AND EVENING. * IMPACTS...STRONG WIND MAY BECOME WIDESPREAD ACROSS THE WATCH AREA AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS THIS AFTERNOON AND TONIGHT. IN ADDITION...WIND MAY BE STRONG ENOUGH TO CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Nov 30, 10:33 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 30, 10:33 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1033 PM MST FRI NOV 30 2012 .SHORT TERM...FRIDAY NIGHT THROUGH MONDAY...ISSUED AT 242 PM COMPLICATED AND COMPLEX PATTERN CONTINUES WITH DIFFERENCES BETWEEN AREAS WEST OF THE DIVIDE AND EAST OF THE DIVIDE SO THE DISCUSSION WILL BE SPLIT. WEST OF THE DIVIDE...SO FAR MAINLY LIGHT PRECIPITATION HAS BEEN REPORTED ACROSS WESTERN WYOMING WITH SNOW LEVELS RUNNING AROUND 7000 TO 7500 FEET. POCATELLO RADAR DOES SHOW A DECENT PLUME OF MOISTURE HEADING TOWARD THE TETONS AT THIS TIME SO AT LEAST MODERATE SNOW SHOULD BEGIN SHORTLY. THIS FIRST WAVE OF PRECIPITATION WILL PUSH ACROSS WESTERN WYOMING WITH THE HEAVIEST PRECIPITATION FALLING LATE THIS AFTERNOON INTO THIS EVENING. 700 MILLIBAR TEMPERATURES DO FALL TO AFTER MIDNIGHT TO AROUND -5C SO THERE IS A CHANCE OF A BRIEF PERIOD OF SNOW DOWN TO THE VALLEY FLOORS NEAR JACKSON LATE TONIGHT BEFORE THE SYSTEM MOVES AWAY. AMOUNTS LOOK TO REMAIN BELOW ADVISORY LEVEL AT THIS TIME HOWEVER. ALSO...SNOW WILL SPREAD A BIT FURTHER EAST INTO THE WIND RIVER RANGE SO WE WILL HOIST A WINTER WEATHER ADVISORY TONIGHT FOR SNOW AND BLOWING SNOW IN ADDITION TO LETTING THE WARNINGS RIDE ACROSS THE REST OF THE AREA. THE NEXT WAVE...THE WEAKEST OF THE THREE WILL MOVE INTO THE AREA ON SATURDAY. THIS ONE HAS LESS MOISTURE AND THEREFORE LESS QPF. HOWEVER...MODELS HAVE TRENDED COLDER WITH 700 MILLIBAR TEMPERATURES DOWN TO AROUND MINUS 4 TO MINUS 6 DEPENDING ON WHAT MODEL YOU BELIEVE. AS A RESULT SO MOST PRECIPITATION MAY BE FORM OF SNOW EXCEPT AT THE LOWEST ELEVATIONS THROUGH THE DAY. THE MOST POTENT OF THE SHORTWAVES WILL MOVE THROUGH SUNDAY WITH ADDITIONAL FORCING FROM A COLD FRONT AND BETTER UPPER LEVEL DYNAMICS. WITH GOOD WARM ADVECTION AHEAD OF THE SYSTEM TEMPERATURES WILL BE RELATIVELY MILD WITH SNOW LEVELS RISING TO 7000 TO 7500 FEET BY NOON. HOWEVER...EXPECT A RAPID CHANGEOVER TO SNOW DOWN TO THE VALLEY FLOORS LATER IN THE AFTERNOON AND EVENING AS THE COLD FRONT PASSES ALONG WITH A HEAVY BURST OF SNOW. WINDS WILL BE QUIET STRONG WITH THE FRONTAL PASSAGE AS WELL BRINGING BLOWING SNOW AND DIFFICULT TRAVEL CONDITIONS. WINDS COULD GUST OVER 75 MPH ACROSS THE HIGHER PEAKS SUNDAY AFTERNOON AND EVENING. THE SNOW SHOULD END FROM NORTHWEST TO SOUTHEAST AFTER MIDNIGHT. QUIETER WEATHER THEN RETURNS ON MONDAY AS AN AREA OF HIGH PRESSURE BUILDS IN. THERE WILL STILL BE SOME LINGERING OROGRAPHIC SNOW SHOWERS BUT ANY ACCUMULATIONS SHOULD BE RELATIVELY MINOR. EAST OF THE DIVIDE...IT WILL BE A MUCH DRIER FORECAST DEFINITELY. HOWEVER...IT HAS ITS OWN INTERESTING FEATURES. GUSTY WINDS ARE BLOWING ACROSS THE SOUTHWESTERN WIND CORRIDOR WITH GUSTS UP TO AROUND 45 MPH BUT NO WARNING CRITERIA GUSTS. TEMPERATURES ARE ABOVE NORMAL ONCE AGAIN FOR MOST LOCATIONS WITH 50S ACROSS MOST WELL MIXED LOCATIONS. THE GFS IS SHOWING A BIT OF PRECIPITATION POSSIBLY MAKING IT OVER THE MOUNTAINS TONIGHT SO WE MAINTAINED SLIGHT CHANCES FROM THE PREVIOUS FORECAST BUT IT LIKELY WILL NOT BE ANYTHING OF CONSEQUENCE. TOMORROW LOOKS TO BE A SIMILAR DAY TO TODAY WITH ABOVE NORMAL TEMPERATURES AND GUSTY WINDS IN THE LEE OF THE ABSAROKAS AND ACROSS THE SOUTHWESTERN WIND CORRIDOR. HOWEVER...THEY LOOK TO REMAIN BELOW HIGH WIND CRITERIA AT THIS TIME. THE REAL PROBLEM DAY LOOKS TO BE SUNDAY AS THE COLD FRONT APPROACHES THE STATE AND TIGHTENS THE GRADIENT ACROSS THE AREA. THE MODELS CONTINUE TO SHOW 700 MILLIBAR WINDS OF 50 KNOTS OR HIGHER ACROSS MUCH OF THE CENTRAL WYOMING. WITH GOOD MIXING EXPECTED THAT DAY A HIGH WIND WATCH MAY BE NEEDED FOR PORTIONS OF THE AREA FOR SUNDAY AFTERNOON AND EVENING FOR THE FRONTAL PASSAGE. SUNDAY LOOKS BE A VERY WARM DAY WITH MANY LOCATIONS POSSIBLY CRACKING THE 60 DEGREE MARK. SOME LIGHT PRECIPITATION MAY MAKE IT INTO THE AREA BUT AMOUNTS WILL BE INSIGNIFICANT. MONDAY LOOKS TO BE A DRY AND BREEZY DAY WITH TEMPERATURES CLOSER TO NORMAL. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY WITH THIS WEEKENDS STORM SYSTEM EXITING MONDAY NIGHT TO THE EAST... MONDAY NIGHT WILL BE DRY ACROSS THE CWA. A WARMING TREND WILL QUICKLY ENSUE TUESDAY AND WEDNESDAY. ISENTROPIC LIFT AHEAD OF THE NEXT UPSTREAM TROUGH WILL RESULT IN MORE SNOWFALL FOR THE WESTERN MOUNTAINS TUESDAY AND WEDNESDAY WITH ANOTHER RAIN SNOW MIX IN THE WESTERN VALLEYS. TEMPERATURES WILL REACH THE 50S ONCE AGAIN EAST OF THE DIVIDE WEDNESDAY. A LEAD SHORTWAVE TROUGH WILL DRIVE A CANADIAN COLD FRONT THROUGH THE CWA THURSDAY ALLOWING PRECIP TO SPILL OVER THE DIVIDE WITH ALL PRECIP TURNING TO SNOW. THE MAIN TROUGH AXIS ITSELF WILL DRIVE A REINFORCING SHOT OF COLD AIR SOUTH ACROSS WYOMING FRIDAY WITH A CHANCE OF ADDITIONAL LIGHT SNOWFALL. HIGHS FRIDAY SHOULD REMAIN IN THE 20S WEST AND IN THE 30S EAST. && .AVIATION.../06Z ISSUANCE/ EAST OF THE CONTINENTAL DIVIDE...VFR CONDITIONS WILL PREVAIL THROUGH 06Z SUNDAY. THE BIGHORN MOUNTAINS WILL SEE SOME RAIN AND SNOW SHOWERS THROUGH 06Z SUNDAY AT THE HIGHER ELEVATIONS WITH PARTIAL MOUNTAIN OBSCURATION. WINDY CONDITIONS AROUND THE CASPER AIRPORT THROUGH 06Z SUNDAY. WEST OF THE CONTINENTAL DIVIDE...VFR TO MVFR CONDITIONS WILL OCCUR THROUGH 18Z SATURDAY. SNOW SHOWERS WILL OCCUR IN THE WESTERN MOUNTAINS THROUGH 18Z...WITH SOME RAIN SHOWERS IN THE VALLEYS. THEN ANOTHER PERIOD OF RAIN AND SNOW WILL MOVE ACROSS THE WEST AFTER 18Z SATURDAY THROUGH 06Z SUNDAY. AREAS OF MVFR TO IFR CONDITIONS WILL OCCUR DURING THIS TIMEFRAME. THE JACKSON AIRPORT WILL SEE A MIX OF RAIN AND SNOW WITH MVFR CONDITIONS PREVAILING FOR MUCH OF THE TIME. THE KBPI...KPNA...AND KRKS TERMINAL SITES WILL SEE VFR CONDITIONS PREVAIL FROM 12Z SATURDAY UNTIL 06Z SUNDAY. EXPECT FREQUENT MOUNTAIN OBSCURATION IN THE WEST THROUGH SATURDAY NIGHT. && .FIRE WEATHER... A STRONG PACIFIC STORM SYSTEM WILL DELIVER MORE RAIN AND SNOW TO THE FAR WEST VALLEYS AND HEAVY SNOW TO THE WESTERN MOUNTAINS THROUGH THE WEEKEND. A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA SUNDAY AND SUNDAY NIGHT BRINGING WITH IT STRONG WINDS TO MUCH OF THE AREA. HEAVIER SNOWFALL IS EXPECTED IN THE WESTERN MOUNTAINS SUNDAY WITH THE PRECIP IN THE FAR WEST VALLEYS BECOMING ALL SNOW BY SUNDAY NIGHT. PRECIPITATION WILL BE MUCH HARDER TO COME BY EAST OF THE WIND RIVER MOUNTAINS FROM THIS SYSTEM WITH ONLY LIGHT AMOUNTS OR NONE IS EXCEPTED. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 AM MST MONDAY WYZ001-012-024. WINTER WEATHER ADVISORY UNTIL 8 AM MST SATURDAY WYZ014-015. && SHORT TERM...HATTINGS LONG TERM...LIPSON AVIATION...AR FIRE WEATHER...HATTINGS
Hazardous weather outlook, Nov 30, 2:24 PM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 224 PM MST FRI NOV 30 2012 WYZ001>020-022>030-011300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 224 PM MST FRI NOV 30 2012 ...WINTER STORM WARNING FOR THE WESTERN MOUNTAINS FROM THROUGH SUNDAY NIGHT... ...WINTER WEATHER ADVISORY IN EFFECT FOR THE WIND RIVER MOUNTAINS INTO SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW AND RAIN ACROSS THE WEST TODAY AND TONIGHT. SNOW WILL BE HEAVY AT TIMES ABOVE 7500 FEET. IN ADDITION WINDS WILL BE VERY GUSTY CAUSING THE SNOW TO DRIFT AND REDUCE VISIBILITY IN BLOWING SNOW ACROSS MUCH OF THE WEST TODAY AND TONIGHT. VERY STRONG SOUTHWEST WINDS AT TIMES FROM JEFFREY CITY TO CASPER AND IN THE FOOTHILLS OF THE ABSAROKA AND WIND RIVER MOUNTAINS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF SNOW IN THE FAR WEST MOUNTAINS THROUGH SUNDAY NIGHT WITH SEVERAL PERIODS OF SIGNIFICANT SNOW POSSIBLE ALONG WITH STRONG WEST WIND AT TIMES. THE MOST INTENSE PERIOD OF SNOW AND WIND WILL LIKELY BE SUNDAY AND SUNDAY NIGHT. THE WESTERN VALLEYS MAY SEE A MIXTURE OF RAIN AND SNOW. PLEASE SEE WINTER WEATHER PRODUCTS FOR DETAILS. VERY STRONG SOUTHWEST WINDS AT TIMES FROM JEFFREY CITY TO CASPER AND IN THE FOOTHILLS OF THE ABSAROKA AND WIND RIVER MOUNTAINS THROUGH SUNDAY. THE STRONGEST WINDS ARE EXPECTED ON SUNDAY. A STRONG COLD FRONT WILL PUSH EAST OF THE DIVIDE SUNDAY NIGHT AND MONDAY WHICH MAY BRING WINDY TO VERY WINDY CONDITIONS TO ALMOST ALL AREAS...ESPECIALLY EAST OF THE DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS...SIGNIFICANT AMOUNTS OF RAIN AND WIND SPEEDS OVER 50 MPH. THANK YOU. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.